[Hyperlipidemia--side-effect of the treatment with an atypical antipsychotic (zotepine)?].

Psychiatr Prax 2002 Nov;29(8):438-40

Klinik für Psychiatrie und Psychotherapie I, Johann-Wolfgang-Goethe-Universität, Frankfurt/Main, Germany.

In the last few years some studies and case reports has been published that suggest a frequent occurrence of metabolic disorders like hyperglycemia and hyperlipidemia during the treatment with atypical antipsychotics. However, regarding the high prevalence rates of these disorders in the general population, a possible causative relationship should be substantiated, i.e. occurrence of elevated blood levels within a short time interval after the starting of the medication. In the presented case a hyperlipidemia (triglycerides up to 1247 mg/dl) was observed soon after the beginning of zotepine medication. After the reduction of zotepine lipid levels in serum decreased and normalised after switching to classical antipsychotics. Therefore a causative relationship between the occurrence of the hyperlipidemia and the zotepine medication is very likely.

Download full-text PDF

Source
http://dx.doi.org/10.1055/s-2002-35507DOI Listing
November 2002

Publication Analysis

Top Keywords

causative relationship
8
treatment atypical
8
zotepine medication
8
interval starting
4
time interval
4
short time
4
starting medication
4
case hyperlipidemia
4
medication presented
4
levels short
4
presented case
4
elevated blood
4
general population
4
disorders general
4
rates disorders
4
population causative
4
relationship substantiated
4
hyperlipidemia triglycerides
4
occurrence elevated
4
blood levels
4

Similar Publications